MAUDE Adverse Event Report: COOK ENDOSCOPY FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE

COOK ENDOSCOPY FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Model Number G47283
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Failure to Anastomose (1028); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.Prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
A pediatric patient with pre-existing esophageal atresia underwent placement of a cook flourish pediatric esophageal atresia device.The device was placed in the esophageal pouches.This patient was already treated with the flourish device on (b)(6) 2021.The procedure was unsuccesful and a complaint was submitted at that time (see cook reference 1037905-2021-00326).The physician repeated an esophogram on the same patient mid (b)(6) and saw that the gap seemed to be a bit closer together so he tried using the flourish device once again.The physician placed the flourish device on (b)(6) 2021.He then checked placement on (b)(6) 2021 and saw that the lower magnet was not staying at the most distal end of the esophageal pouch.This had occurred with the procedure done on (b)(6) 2021.He realized that the lower pouch was not going to hold the magnet in place so he decided to remove the flourish device altogether.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Hde #:(b)(4).Investigation evaluation: the product said to be involved was returned in a plastic bag.Product lot number was specified by dm.Oral and gastric catheter were returned.Our laboratory evaluation of the product said to be involved could not confirm any device defects which could cause the device to not form an anastomosis.The device was returned, and visually evaluated, no defects were found.The magnets were attracting when placed in proximity to each other, this confirms correct polarity.A reddish brown substance was observed throughout the length of the device.A dimensional inspection was performed on the magnets.The magnets were measured for length and outer diameter and found to be within specification.Confirmation of the magnet size and material (via certification review) supports the magnets are the correct strength.A product specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.The iqc records for the magnets were also reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned products.Prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Additional Manufacturer Narrative
Hde #: (b)(4).Investigation evaluation: the product said to be involved was returned in a plastic bag.Product lot number was specified by dm.Oral and gastric catheter were returned.Our laboratory evaluation of the product said to be involved could not confirm any device defects which could cause the device to not form an anastomosis.The device was returned, and visually evaluated, no defects were found.The magnets were attracting when placed in proximity to each other, this confirms correct polarity.A reddish brown substance was observed throughout the length of the device.A dimensional inspection was performed on the magnets.The magnets were measured for length and outer diameter and found to be within specification.Confirmation of the magnet size and material (via certification review) supports the magnets are the correct strength.A product specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.The iqc records for the magnets were also reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned products.Prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
Then following was originally reported: "a pediatric patient with pre-existing esophageal atresia underwent placement of a cook flourish pediatric esophageal atresia device.The device was placed in the esophageal pouches.This patient was already treated with the flourish device on (b)(6) 2021.The procedure was unsuccessful and a complaint was submitted at that time (see cook reference 1037905-2021-00326).The physician repeated an esophagram on the same patient mid august and saw that the gap seemed to be a bit closer together so he tried using the flourish device once again.The physician placed the flourish device on (b)(6) 2021.He then checked placement on (b)(6) 2021 and saw that the lower magnet was not staying at the most distal end of the esophageal pouch.This had occurred with the procedure done on (b)(6) 2021.He realized that the lower pouch was not going to hold the magnet in place so he decided to remove the flourish device altogether.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." the following new information was received via pas study: "the subject had type a isolated esophageal atresia.The initial gap measurement was 2cm.There were no prior thoracic surgical interventions.There were no gastric or additional procedures reported.At 88 days of age, the flourish¿ pediatric esophageal atresia device was placed with the patient under general anesthesia.At completion of the procedure the flourish magnets were in the distal most portion of the esophageal ends.A resulting gap measurement was not provided.No additional procedures during the placement procedure were reported.Four days later, at 92 days of age, the flourish magnets were removed, and the study site noted that anastomosis was not achieved.Via email correspondence, the site indicated that ¿the magnets failed to move toward each other.¿ (cook reference 1037905-2021-00326).At 158 days of age, with the infant under general anesthesia, a second flourish device was placed.At completion of the procedure the flourish magnets were in the distal most portion of the esophageal ends.The resulting gap measured 3.3 cm.No additional procedures were reported.One day later, at 159 days of age, the flourish device was removed.Anastomosis was not achieved.The site noted the following, ¿proximal esophageal magnet and distal esophageal magnet separated x 4.9 cm.Eighty-one days after the flourish device was removed, the patient underwent a right thoracotomy and repair of the esophageal atresia (subject of this report)." a section of the device did not remain inside the patient¿s body.The patient underwent surgery to repair the pre-existing esophageal atresia.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA
Common Device Name
PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key12537694
Report Number1037905-2021-00535
Device Sequence Number1453795
Product Code PTK
UDI-Device Identifier10827002472836
UDI-Public(01)10827002472836(17)220406(10)W4457428
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2022
Device Model NumberG47283
Device Catalogue NumberFLRSH-PEA
Device Lot NumberW4457428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer10/01/2021
10/13/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date10/29/2021
11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown